The liver is an amazing organ. Not only does it work overtime to keep your body free of toxins and waste, but it is also designed to heal and repair itself. So important is the liver to your body that if it should become damaged or diseased, your very life would be in danger. Because of this, you likely control the amount of alcohol you use and avoid any risky behavior that could cause harm.
Despite your caution, if you have taken Zantac or other medications with ranitidine, you may have unknowingly damaged your liver. In fact, in some cases, patients who have taken such drugs have been diagnosed with liver cancer. Receiving such a diagnosis can be a shock, and you will want to know what you can expect and where you can turn.
Most people associate liver cancer with a lifetime of excessive alcohol consumption or exposure to Hepatitis B. More and more people are realizing their liver damage may be related to their prescription of Zantac, which they took for chronic heartburn or acid reflux. If you also used Zantac or another medication that contains ranitidine, you might be concerned if you are experiencing any of the following symptoms:
In fact, as liver cancer progresses, the pain can be quite intense and difficult to manage.
Experiencing symptoms that concern you should prompt you to visit your doctor. While these symptoms might indicate any number of ailments, a cancer diagnosis can be devastating, and you should be prepared to ask your doctor many questions. You will want to know what tests you will undergo to confirm the diagnosis and the progress, or stage, of the disease. You will also want to learn as much as possible about the treatments available. This might include a combination of surgeries, radiation, immunotherapy, chemotherapy and others.
The most important thing to do is to remain positive. This can be difficult if you are frustrated by the unfairness of your diagnosis. Liver disease resulting from an approved prescription medication is certainly unjust, and you may even consider reaching out for information about how such a thing can happen.